Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 61, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2014, 4:39 PM CDT for Morgan County, Scott County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 21, 2014, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Scott County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276
WUUS53 KILX 212139
SVRILX
ILC137-171-212230-
/O.NEW.KILX.SV.W.0061.140621T2139Z-140621T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
439 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MORGAN COUNTY IN WEST CENTRAL ILLINOIS...
NORTHEASTERN SCOTT COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 530 PM CDT.
* AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAPIN...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...CHAPIN...WOODSON...ALEXANDER...CONCORD...MERRITT...
LYNNVILLE...JACKSONVILLE MUNICIPAL AIRPORT...SOUTH JACKSONVILLE...
LAKE JACKSONVILLE AND NORTONVILLE.
THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 56 AND 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
LINCOLN.
&&
LAT...LON 3969 8998 3954 9015 3975 9052 3987 9040
TIME...MOT...LOC 2139Z 304DEG 21KT 3979 9041
HAIL...1.00IN
WIND...60MPH
$$
GEELHART2 follow-up statements
953 WWUS53 KILX 212216 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 516 PM CDT SAT JUN 21 2014 ILC137-171-212230- /O.CON.KILX.SV.W.0061.000000T0000Z-140621T2230Z/ MORGAN IL-SCOTT IL- 516 PM CDT SAT JUN 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN SCOTT AND CENTRAL MORGAN COUNTIES UNTIL 530 PM CDT... AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAPIN...AND MOVING SOUTHEAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... JACKSONVILLE...WOODSON...LYNNVILLE...SOUTH JACKSONVILLE AND LAKE JACKSONVILLE. THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 56 AND 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN. && LAT...LON 3968 9012 3956 9017 3975 9052 3982 9044 TIME...MOT...LOC 2216Z 318DEG 10KT 3971 9034 HAIL...<.75IN WIND...60MPH $$ GEELHART
363 WWUS53 KILX 212230 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 530 PM CDT SAT JUN 21 2014 ILC137-171-212240- /O.EXP.KILX.SV.W.0061.000000T0000Z-140621T2230Z/ MORGAN IL-SCOTT IL- 530 PM CDT SAT JUN 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTT AND CENTRAL MORGAN COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FURTHER SOUTHWEST IN SCOTT COUNTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 3968 9012 3956 9017 3975 9052 3982 9044 TIME...MOT...LOC 2216Z 318DEG 10KT 3971 9034 $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:32 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 21, 3:32 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 332 PM CDT Sat Jun 21 2014 .DISCUSSION... ISSUED 315 PM CDT Sat Jun 21 2014 SHORT TERM...Tonight through Tuesday MCV over east central Iowa that sparked the strong to severe storms in our area this afternoon and early evening will track off to our east late tonight taking the rain chances with it. Subsidence in the wake of the vort will bring a lull in the precip thru tomorrow morning with only slight chances starting after midnight thru Sunday morning before shower and storm chances ramp up later tomorrow afternoon and especially tomorrow night as a more significant wave approaches the Mid-Mississippi Valley. POPs will increase to likely over most of the area Sunday night into Monday as the upper wave approaches. Enough instability combined with a better shear profile may make for another threat for severe storms Monday afternoon and evening, depending on cloud cover during the afternoon. Upper wave and attendant cold front will sweep across our area Tuesday morning taking most of the rain with it with the better chances across the east, mainly during the morning. Weak high pressure then expected to move across the area later in the day bringing relatively quiet weather to the region for a brief time. LONG TERM...Wednesday through Saturday Model ensembles during this period not very clear cut with respect to the upper pattern across the middle of the country with weak disturbances embedded in the southwest flow, which produces some significant problems with QPF and POPs in the extended. Temperatures during this period will be close to normal but pinning down precip chances with this type of flow is low confidence. Medium range models try to amplify the southeast U.S. ridge but at the same time we see energy progressing east across the Rockies and then turning northeast around the periphery of the ridge into our area about every 2-3 days. For now, will keep the bulk of our extended with slight chance POPs in the grids with mentionable POPs confined to Saturday when one of the aforementioned upper waves approaches our area. Smith && .AVIATION... ISSUED 1220 PM CDT Sat Jun 21 2014 Beginning to see some of the expected convective development north of the central Illinois TAF sites at midday, and should be significantly increasing early this afternoon. Have tried resolve the broad VCTS mentions at KPIA/KBMI with a TEMPO period for the more significant convection this afternoon. Will hold off a bit further south as we wait to see the evolution of the storms, then will amend to add them in at that point. Currently looks like the thunder threat will be over by 02-03Z at most sites. Light winds develop overnight, and with the residual low level moisture around, some MVFR visibilities are likely for a few hours near sunrise. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 4:02 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 402 PM CDT SAT JUN 21 2014 ILZ027>031-036>038-040>057-061-221100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 402 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL TRACK EAST AND SOUTHEAST ACROSS THE AREA INTO EARLY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY...WITH THE BEST CHANCES MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN ON THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED UNTIL 9 PM. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 402 PM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING TOWARD VERY LATE AFTERNOON NORTH OF I-70...AND IN THE EVENING TO THE SOUTH. WHILE A COUPLE OF THE STORMS MAY BRIEFLY APPROACH SEVERE LIMITS...THE MAIN THREAT OF SEVERE WEATHER WILL BE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY...WITH THE BEST CHANCES MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN ON THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 9 PM. SMITH
In the hours before
Local storm report, Jun 21, 3:42 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 3 W ASTORIA 40.23N 90.41W
06/21/2014 M1.25 INCH FULTON IL TRAINED SPOTTER
LOTS OF PENNY AND NICKEL-SIZED HAIL FALLING ALONG US-24
BEWEEN ASTORIA AND 3 W ASTORIA...LARGEST HAIL STONES
MEASURED 1.2 INCHES IN DIAMETER.
0245 PM TSTM WND DMG ELMWOOD 40.78N 89.97W
06/21/2014 PEORIA IL EMERGENCY MNGR
HEALTHY TREES UP TO 12 INCHES IN DIAMETER WERE BLOWN OVER
ON THE SOUTHEAST SIDE OF ELMWOOD.
&&
EJLLocal storm report, Jun 21, 3:55 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
355 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 1 E DEER CREEK 40.63N 89.31W
06/21/2014 M0.88 INCH WOODFORD IL TRAINED SPOTTER
0342 PM TSTM WND GST 1 E DEER CREEK 40.63N 89.31W
06/21/2014 M52.00 MPH WOODFORD IL TRAINED SPOTTER
&&
EJLLocal storm report, Jun 21, 4:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
400 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG MASON CITY 40.20N 89.70W
06/21/2014 MASON IL LAW ENFORCEMENT
POWER LINES BLOWN DOWN IN MASON CITY...RELAYED THROUGH
SHERIFFS OFFICE.
0343 PM TSTM WND DMG SAN JOSE 40.31N 89.60W
06/21/2014 MASON IL LAW ENFORCEMENT
TREE BLOWN DOWN ON HIGHWAY 136 NEAR SAN JOSE...RELAYED
THROUGH SHERIFFS OFFICE.
&&
EJLLocal storm report, Jun 21, 4:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
404 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG FOREST CITY 40.37N 89.83W
06/21/2014 MASON IL EMERGENCY MNGR
POWER LINES DOWN BLOWN IN FOREST CITY.
&&
EJLLocal storm report, Jun 21, 4:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
405 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL EUREKA 40.72N 89.28W
06/21/2014 M0.50 INCH WOODFORD IL EMERGENCY MNGR
HALF INCH HAIL REPORTED A HALF MILE EAST OF EUREKA.
&&
EJLLocal storm report, Jun 21, 4:10 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG NEW HOLLAND 40.18N 89.58W
06/21/2014 LOGAN IL EMERGENCY MNGR
LARGE TREES WERE BLOWN DOWN IN NEW HOLLAND.
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 21, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 45 min |
| Jun 21, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| Jun 21, 2:32 PM CDT | Areal Flood Advisory | ILX | Fulton | 3 hr |
| Jun 21, 2:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 51 min |
| Jun 21, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 28 min |
| Jun 21, 3:09 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 51 min |
| Jun 21, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 45 min |
| Jun 21, 3:19 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Tazewell | 41 min |
| Jun 21, 3:40 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 50 min |
| Jun 21, 4:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 45 min |
| Jun 21, 4:51 PM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Schuyler | 3 hr |
| Jun 21, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 25 min |
| Jun 21, 5:56 PM CDT | Special Weather Statement | ILX | Champaign | 34 min |
| Jun 21, 6:08 PM CDT | Special Weather Statement | ILX | Vermilion | 37 min |
| Jun 21, 6:26 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 19 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.